Alert archive / New Mexico / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 239, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 26, 2017, 8:52 PM MDT for Union County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2017, 8:52 PM MDT (02:52 UTC)
- Expired
- Jun 26, 2017, 9:30 PM MDT
- In force
- 38 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Union County, NM
The radar
The Pueblo radar (KPUX), 215 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
627
WUUS55 KABQ 270252
SVRABQ
NMC059-270330-
/O.NEW.KABQ.SV.W.0239.170627T0252Z-170627T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
852 PM MDT MON JUN 26 2017
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Central Union County in northeastern New Mexico...
* Until 930 PM MDT.
* At 852 PM MDT, a severe thunderstorm was located near Grenville, or
19 miles southeast of Des Moines, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Grenville and Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3670 10356 3658 10341 3639 10346 3658 10373
TIME...MOT...LOC 0252Z 044DEG 7KT 3660 10356
HAIL...1.25IN
WIND...60MPH
$$
CA1 follow-up statement
302
WWUS55 KABQ 270312
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
912 PM MDT MON JUN 26 2017
NMC059-270330-
/O.CON.KABQ.SV.W.0239.000000T0000Z-170627T0330Z/
Union-
912 PM MDT MON JUN 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR CENTRAL UNION COUNTY...
At 912 PM MDT, a severe thunderstorm was located over Mount Dora, or
19 miles west of Clayton, moving south at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3664 10355 3658 10341 3639 10346 3652 10364
TIME...MOT...LOC 0312Z 359DEG 12KT 3651 10352
HAIL...1.25IN
WIND...60MPH
$$
CAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:20 PM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 26, 5:20 PM MDT, 3 hours 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 520 PM MDT Mon Jun 26 2017 .AVIATION... 00Z TAF CYCLE Round of showers and storms will persist into the evening hours across central New Mexico and potentially impact KAEG, KABQ and KSAF. Winds are hard to nail-down with thunderstorm outflow boundaries converging in the vicinity of KABQ/KAEG, but winds should switch to an e-se direction between 02-03Z. Short-lived MVFR impacts are likely with these storms. Latest short term model runs continue to show storms impacting KTCC and KROW later this evening, so address this with tempo groups with MVFR conditions in storms. Dry air will begin to filter in from the west Tuesday, which should limit coverage of storms to eastern New Mexico and also limit coverage somewhat. Otherwise, VFR conditions are forecast to persist through the TAF period. 11 && .PREV DISCUSSION...310 PM MDT Mon Jun 26 2017... .SYNOPSIS... Another round of showers and thunderstorms which developed over the higher terrain early this afternoon will drift into the valleys and plains by this evening. A few of the storms may be strong to severe with large hail, damaging winds and locally heavy rainfall. The activity should taper off by midnight. A pattern change is expected Tuesday through Thursday as drier westerly winds push into the state and shut down thunderstorm activity by Wednesday. Afternoon breezes will return Wednesday and Thursday. Temperatures will be near to somewhat above average. A backdoor front will bring cooler temperatures along with chances for thunderstorms mainly to eastern New Mexico Friday and Saturday. && .DISCUSSION... Another round of storms developed over the higher terrain and was drifting ever so slowly mainly to the south, more or less. A few cells were strong and briefly severe so far, but definitely less active than on Sunday. Short term models indicate the activity will most impact the east slopes/highlands of the central mt chain later this afternoon and evening before mostly ending by midnight. Abruptly drier weather is expected Tuesday as drier westerly winds make inroads into the west and central. Wednesday and Thursday will be dry with some westerly afternoon breezes. A few century mark highs may return to the east central/southeast plains but temperatures will be within a few degrees of normal. Another cool front will dip into the northeast Thursday night/Friday with another surge Friday night. Moisture looks to waffle back and forth over the east through the weekend and early next week, leading to potential for thunderstorms. The west looks to stay mostly dry with the GFS/ECMWF suggesting a trend towards a monsoon pattern developing later next week. && .FIRE WEATHER... Scattered to isolated showers and thunderstorms should hug the high terrain this afternoon and evening, because their steering flow will be more southerly than yesterday. Drier air will filter into the area tonight, and especially Tuesday and Wednesday, as the low level flow gradually veers out of the west in response to a series of upper level troughs crossing the northern and central Rockies. There will be a significant downtick in thunderstorm coverage on Tuesday, when mainly isolated storms will favor the southwest mountains, central mountain chain and adjacent east slopes. Dry weather is expected Wednesday through Thursday. The troughs passing north of NM will strengthen the flow aloft and work with a stout surface trough in the lee of the Sangre de Cristo Range to make surface winds breezy across the east, north and west Tuesday, Wednesday, and to a lesser extent Thursday. Humidities will bottom out in the single digits across much of the west Tuesday, then across most of the fire weather forecast area on Wednesday and Thursday. Poor humidity recoveries are also expected. Some locally critical fire weather conditions are forecast west of the continental divide on Tuesday, and east of the central mountains Wednesday. Haines indices will reflect the drier conditions with widespread 6's across central and western areas Tuesday, then areawide Wednesday and Thursday. The dry conditions will persist until a moist back door cold front brings some humidity improvement along and east of the central mountain chain Friday. There will be a chance for showers and thunderstorms in and east of the Sangre de Cristos Friday and Saturday. However, very low humidities and Haines of 6 will persist farther west as a slow moving upper level trough digs into the Great Basin. && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 99
Hazardous weather outlook, Jun 26, 3:57 AM MDT, 16 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 357 AM MDT Mon Jun 26 2017 NMZ501>540-271130- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 357 AM MDT Mon Jun 26 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Strong to severe storms will be possible again today, generally from the central mountain chain eastward. Heavy downpours, damaging downburst winds, and hail will again be the primary threats. Storm motions will generally be toward the southeast at 10 to 15 mph. Thunderstorm coverage will trend downward on Tuesday with significantly drier conditions for mid-week. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. However...weather can change very rapidly. Always use the latest forecasts...watches and warning for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report hail, damaging winds and flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 33
In the hours before
Special weather statement, Jun 26, 7:45 PM MDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Albuquerque NM 745 PM MDT MON JUN 26 2017 NMZ525-526-270230- Upper Tularosa Valley-South Central Mountains- 745 PM MDT MON JUN 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LINCOLN AND SOUTHEASTERN SOCORRO COUNTIES UNTIL 830 PM MDT... At 745 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Carrizozo, moving southeast at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain and frequent and dangerous cloud to ground lightning will also be possible with this storm. Locations impacted include... Carrizozo and White Oaks. Frequent dangerous cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3375 10609 3386 10592 3368 10561 3352 10601 TIME...MOT...LOC 0145Z 322DEG 14KT 3375 10595 CA
Local storm report, Jun 26, 7:49 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
749 PM MDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 2 ESE ALTO 33.39N 105.65W
06/26/2017 M0.75 INCH LINCOLN NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1702061
GUYERSpecial weather statement, Jun 26, 7:50 PM MDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Albuquerque NM 750 PM MDT MON JUN 26 2017 NMZ530-270230- Union County- 750 PM MDT MON JUN 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL 830 PM MDT... At 749 PM MDT, Doppler radar was tracking strong thunderstorms across northern Union County between Seneca and Des Moines, moving southwest at 5 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Heavy rain and frequent and dangerous cloud to ground lightning will also be possible with these storms. Locations impacted include... Seneca. Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3658 10302 3660 10365 3700 10374 3700 10339 TIME...MOT...LOC 0149Z 065DEG 5KT 3685 10356 CA
Local storm report, Jun 26, 7:54 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
754 PM MDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 2 E GLORIETA 35.59N 105.73W
06/26/2017 M2.50 INCH SANTA FE NM COCORAHS
&&
EVENT NUMBER ABQ1702062
TRMLocal storm report, Jun 26, 7:55 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
755 PM MDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 2 E GLORIETA 35.59N 105.73W
06/26/2017 M2.50 INCH SANTA FE NM COCORAHS
MAJOR HAIL DAMAGE REPORTED AT SEVERAL HOMES.
&&
CORRECTED REMARKS
EVENT NUMBER ABQ1702062
TRMLocal storm report, Jun 26, 8:37 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
837 PM MDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL 8 NE GRENVILLE 36.66N 103.50W
06/26/2017 M1.25 INCH UNION NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1702063
CAThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:11 PM MDT | Special Weather Statement | ABQ | Bernalillo | 34 min |
| Jun 26, 6:17 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 43 min |
| Jun 26, 6:28 PM MDT | Special Weather Statement | ABQ | Union | 32 min |
| Jun 26, 6:34 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 41 min |
| Jun 26, 6:37 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 13 min |
| Jun 26, 6:40 PM MDT | Special Weather Statement | ABQ | Bernalillo | 35 min |
| Jun 26, 6:59 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 46 min |
| Jun 26, 7:20 PM MDT | Special Weather Statement | ABQ | Guadalupe | 25 min |
| Jun 26, 7:34 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 21 min |
| Jun 26, 7:45 PM MDT | Special Weather Statement | ABQ | Lincoln | 45 min |
| Jun 26, 7:50 PM MDT | Special Weather Statement | ABQ | Union | 40 min |
| Jun 26, 8:14 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 46 min |
| Jun 26, 9:28 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 47 min |
| Jun 26, 9:43 PM MDT | Special Weather Statement | ABQ | De Baca | 47 min |
| Jun 26, 10:11 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 20 min |
| Jun 27, 2:11 PM MDT | Special Weather Statement | ABQ | Colfax | 34 min |
| Jun 27, 2:36 PM MDT | Special Weather Statement | ABQ | Bernalillo | 24 min |
| Jun 27, 2:42 PM MDT | Special Weather Statement | ABQ | Socorro | 18 min |
| Jun 27, 3:33 PM MDT | Special Weather Statement | ABQ | Socorro | 27 min |
| Jun 27, 3:34 PM MDT | Special Weather Statement | ABQ | Socorro | 26 min |
| Jun 27, 4:02 PM MDT | Special Weather Statement | ABQ | Union | 28 min |
| Jun 27, 4:07 PM MDT | Special Weather Statement | ABQ | Socorro | 38 min |
| Jun 27, 4:15 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 30 min |
| Jun 27, 4:16 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 20 min |
| Jun 27, 5:10 PM MDT | Special Weather Statement | ABQ | 20 min | |
| Jun 27, 5:14 PM MDT | Special Weather Statement | ABQ | Union | 16 min |
| Jun 27, 5:26 PM MDT | Special Weather Statement | ABQ | De Baca | 34 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.